View Single Post
Old 12-19-2010, 09:09 PM   #111
curledlove
 
curledlove's Avatar
 
Join Date: Nov 2009
Posts: 443
Default

I, like many others here, am on Apri now. I went on BC against my own will because a few years ago I had a terrible experience with BC. I would have mood swings and I was an emotional mess. Around that time, I noticed my hair was thinning and I stopped relaxing, now that I think of it, the thinning may have been due to the BC or a combination of the two. My curl texture now is completely different from the texture I had as a child before the creamy crack ever touched my hair.

On the other hand, I am a nursing student and one of my professors happens to have been a nurse at a women's health clinic for many years. Before I went on BC again I asked her a ton of questions and talked to her about my experience with the pill in the past. Her answers made everything make sense and this is something that many of you here may benefit from. Apparently, research shows that the hormones in BC pills can deplete your body of many of its vitamins and minerals. Magnesium, B vitamins, vitamin C, and zinc are the most common depletions. This may be the reason for the mood swings, high blood pressure, and hair changes. She suggested taking a daily multivitamin every day while on BC to counteract the depletions that can be caused by the pills. So far I have done just that and have not noticed any of the changes that the pill caused me the first time I took it.

Hope this is a solution for some of your problems!
__________________
3c/4a
WL (25") straightened
APL curly

Teri Laflesh's book "Curly Like Me" sits on my desk and everytime I get frustrated and an impulse tells me to shave my head, I look at it in hopes that one day my hair will graze the top of my butt.








curledlove is offline   Reply With Quote